Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2015, 3:41 PM CDT for Crawford County, Kansas; Barton County, Jasper County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 3:41 PM CDT (20:41 UTC)
- Expired
- Jul 3, 2015, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, KS, Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:42 PM CDT | FLASH FLOOD | 4 Sw Jasper, MO | WATER OVER REDBUD ROAD. REPORTED 3.5 INCHES RAIN IN 1 HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
091
WGUS53 KSGF 032041
FFWSGF
KSC037-MOC011-097-040300-
/O.NEW.KSGF.FF.W.0046.150703T2041Z-150704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 337 PM CDT...THE PUBLIC REPORTED AN AREA OF VERY HEAVY RAINFALL
ACROSS THE WARNED AREA. IN EXCESS OF 3 INCHES OF RAIN IN THE PAST
ONE TO TWO HOURS WAS REPORTED IN THE WARNED AREA WITH ADDITIONAL
RAINFALL EXPECTED OVER THE NEXT HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...ALBA...ARMA...
FRONTENAC...JASPER...MINDENMINES...PITTSBURG...PRAIRIE STATE PARK
AND PURCELL. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 126 AT THE SPRING RIVER 3 MILES NORTH OF JASPER...
ROUTE H AT THE SPRING RIVER JUST WEST OF JASPER...
ROUTE M SOUTH OF HIGHWAY 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3755 9471 3736 9418 3715 9421 3731 9462
3734 9462 3734 9471
$$
HATCH1 follow-up statement
948
WGUS73 KSGF 040255
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT FRI JUL 3 2015
KSC037-MOC011-097-040305-
/O.EXP.KSGF.FF.W.0046.000000T0000Z-150704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-BARTON MO-JASPER MO-
955 PM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR NORTHERN
JASPER...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN BARTON COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3755 9471 3736 9418 3715 9421 3731 9462
3734 9462 3734 9471
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:29 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 3, 2:29 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT Fri Jul 3 2015 .SYNOPSIS... Issued at 229 PM CDT FRI JUL 3 2015 Scattered showers and some isolated thunderstorms were continuing ahead of an upper level shortwave and surface boundary, and have expanded across southern Missouri as the instability has increased. Have had to issue a couple of flash flood warnings for some slow moving training cells which were moving over already saturated ground from previous heavy rain. Drier air on the horizon behind the shortwave and surface boundary where dewpoints were in the 50s and low 60s across northeast sections of the CWA and across northern and central MO. Forecast will remain centered on convection and additional heavy rain chances through the forecast period. && .SHORT TERM...(This Evening through Saturday) Issued at 229 PM CDT FRI JUL 3 2015 Scattered showers and isolated thunder will persist into the evening hours, but should begin to end from north to south as the shortwave swings through and also diminish in coverage and intensity during the evening as instability decreases. Storms are expected to remain below severe limits, but training cells will continue to be monitored for some isolated flash flooding. Residual flooding will continue tonight from previous heavy rainfall over the past couple of days. Overnight period into Saturday looks mostly dry as we get into a period of subsidence across the forecast area. .LONG TERM...(Saturday Night through Friday) Issued at 229 PM CDT FRI JUL 3 2015 As we head into late Saturday night, we may have remnants of an MCS move into our southwest CWA should it develop out in the Plains, but there are still questions as to whether or not this will occur. Scattered convection would then be possible during the day Sunday. Attention then turns to the next frontal boundary, poised to move through early next week. This will likely bring at least one round of heavy rain back to the area, depending on how far south the front can make it. It does appear that the front will begin to lift back north into the area later in the week for additional thunderstorm and heavy rain chances. Will need to monitor this setup for the potential of additional flooding/flash flooding for next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1248 PM CDT FRI JUL 3 2015 Scattered showers and storms will linger across the Ozarks through this evening bringing the potential for some limited impacts to aviators. Flight conditions overnight will be VFR with some areas of MVFR visibilities beginning around sunrise. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Hatch
Hazardous weather outlook, Jul 3, 3:35 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CDT FRI JUL 3 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 335 PM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON INTO THE EARLY EVENING ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED... PERIODS OF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE HEAVY RAIN ON TOP OF ALREADY SATURATED GROUND MAY CAUSE SOME ADDITIONAL ISOLATED FLASH FLOODING. RESIDUAL FLOODING OF CREEKS...STREAMS...AND RIVERS WILL CONTINUE TODAY FROM THE HEAVY RAIN THAT OCCURRED OVER THE PAST FEW DAYS. MANY LOW WATER CROSSINGS REMAIN IMPASSIBLE ACROSS THE MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RESIDUAL FLOODING OF CREEKS...STREAMS AND MAIN STEM RIVERS WILL REMAIN POSSIBLE ON SATURDAY. THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN FROM THE WEST LATE SATURDAY NIGHT THROUGH THE DAY SUNDAY...CONTINUING INTO AT LEAST THE MIDDLE OF NEXT WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE AT TIMES...WHICH COULD RESULT IN RENEWED FLOODING NEXT WEEK. HEAT INDICES WILL EXCEED 95 DEGREES AT TIMES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Jul 3, 2:20 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 6 WSW MARSHFIELD 37.31N 93.01W
07/03/2015 WEBSTER MO NWS EMPLOYEE
WATER OVER LOW WATER CROSSING AT GREENWOOD ROAD AT THE
HEADWATERS OF THE POMME DE TERRE RIVER. WATER WAS RISING
FAST.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:35 PM CDT | Areal Flood Advisory | SGF | Cherokee, Crawford | 6 hr |
| Jul 2, 7:23 PM CDT | Special Weather Statement | SGF | Ozark | 37 min |
| Jul 3, 12:46 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 4 hr |
| Jul 3, 1:08 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.